I'm tapering off clomipramine, right now I'm down to 75 mg.
I've been on it for almost a year, but I'm not impressed with the results. I was hoping it would work better than my last two SSRI's (which seemed to do the best job when I took them for the first time) but I can't go higher than 100 mg because of side effects.
A few months ago risperidone was added to the clomipramine. I'm on 1 mg a day. I've seen some improvement, but I can still have difficult days or even weeks where I'm having too much intrusive thoughts (or thought, since it's been only one thought which bothers me).
I've had good results from fluvoxamine and escitalopram, but both pooped out. Maybe clomipramine had pooped out too.
According to my pdoc, taking risperidone as a monotherapy won't have much effect. And with OCD, an antipsychotic is mainly added as an augment treatment.
So what to do next?
By Distorted Me
I know that a lot of bipolar folks take an SSRI as part of their daily regimen of meds and apparently it seems to help. But there's some growing concern in the pdoc world now that SSRI's may be causing manic symptoms and even directly causing manic episodes. I was on SSRI's for 10 years before quitting last October. In chronological order: Celexa, Zoloft, Celexa again, Lexapro, Zoloft again, Prozac, Zoloft again briefly, back to Prozac to close it out.
For me, personally, after stopping them altogether, I was able to see what they were doing to my system. I truly believe they made me much more unstable and greatly increased compulsiveness and just made a bad situation worse. Switching from Lexapro to Zoloft sent me immediately full-on hypomanic for over a month in early 2015. I was high as a kite and on top of the fucking world. It was unreal and so obvious at the time. From the beginning of it, I was certain something unusual was going on. Now I wasn't diagnosed bipolar yet, just depressed, so I didn't even know what hypomania was then. It fizzled out eventually (sigh) but I had at least two more, shorter, and less intense episodes late spring 2015. I've not had anything quite as euphoric as those since.
My last pdoc expressed some concern about the prozac but wasn't very insistent on me stopping it, just that I would want to eventually. I've since read that there is increasing concern in the pdoc community. Yet a lot of bipolar people still take SSRI's and don't seem to have problems.
Do SSRI's seem to help your causes? Do you notice any unusual side effects? Have any of you stopped taking SSRI's and noticed a change? Other comments? This could be interesting.
Hi, I'm a new member. Former English professor, had to shift to train for another career after long-term unemployment and still looking. I'm also an author of horror and fantasy books. I joined up here because I'm looking for some help after withdrawing from the SSRI Lexapro. The only thing worse than the side effects that caused me to quit are the withdrawal symptoms. I'm three months in and seriously wondering if I have cognitive impairment. It's as if somebody took my emotions and put them on a dimmer switch. Everything is numbed out. Lexapro causes such radical changes to the brain that withdrawal seems to be especially fraught with complications, and I'm afraid I may have tapered down too quickly--over five days, after taking it about three months. The immediate result was horrific, as though my brain were on fire. That burning sensation lessened, but was replaced by a sort of emotional numbness. I know that Lexapro controls blood flow to the limbic system, which is the site of emotions, and wonder if it's possible I sustained damage from pulling the plug too quickly. Thanks.
Im not saying that doing coke is good, i have done Ketamine on the past whit no bad reaction whit my meds.
Im taking Sertraline and Fluoxetine and also on 300mg Seroquel XR.
I have acces to cocaine, i can take cocaine whit my meds, or it will blunt the effect of cocaine?.
can i have a serotoninergic syndrome?
I know drugs are bad ok, dont need to tell me that.
has anyone experienced this? its been linked to paxil and zoloft.
i'm not sure whether zoloft caused this issue for me or just worsened it to the point that it became noticeable to myself and others (didn't seem to have this prior to taking zoloft for the first time and the condition persisted off zoloft for years.. on zoloft again and i think the problem might be enhanced but i can't say that for any certainty). i've looked into it and its never specified whether the problem persisted after stopping the meds or whether it can be a permanent thing.